zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Neumann and second boundary value problems for Hessian and Gauß curvature flows. (English) Zbl 1032.53058
This paper has two main parts. In the first part the authors consider the flow of a strictly convex graphical hypersurface by its Gauss curvature. They show that for the Neumann boundary condition and for the second boundary condition the flow has a smooth solution for all time and as $t\rightarrow\infty$ it converges to a solution of the prescribed Gauss curvature equation. More general Monge-Ampère equations are also considered. In the second part they consider Hessian flows in conjunction with the second boundary condition and prove long time existence and convergence to a stationary solution. The results can be viewed as parabolic versions of results proved by {\it P.-L. Lions, N. S. Trudinger} and {\it J. I. E. Urbas} [Commun. Pure Appl. Math. 39, 539--563 (1986; Zbl 0604.35027)] and by the reviewer {\it J. Urbas} [Commun. Partial Differ. Equ. 26, 859--882 (2001; Zbl 1194.35158)] for the corresponding elliptic equations.

MSC:
53C44Geometric evolution equations (mean curvature flow, Ricci flow, etc.)
35K55Nonlinear parabolic equations
35K60Nonlinear initial value problems for linear parabolic equations
53C42Immersions (differential geometry)
WorldCat.org
Full Text: DOI Numdam EuDML
References:
[1] Andrews, B.: Gauss curvature flow, the shape of the rolling stones. Invent. math. 138, 151-161 (1999) · Zbl 0936.35080
[2] Caffarelli, L.; Nirenberg, L.; Spruck, J.: Nonlinear second-order elliptic equations. V. the Dirichlet problem for Weingarten hypersurfaces. Comm. pure appl. Math. 41, 47-70 (1988) · Zbl 0672.35028
[3] Chou, K. -S; Wang, X. -J: A logarithmic Gauss curvature flow and the Minkowski problem. Ann. inst. H. Poincaré analyse non linéaire 17, No. 6, 733-751 (2000)
[4] Chow, B.: Deforming convex hypersurfaces by the nth root of the Gaussian curvature. J. differential geom. 22, No. 1, 117-138 (1985) · Zbl 0589.53005
[5] Daskalopoulos, P.; Hamilton, R.: The free boundary in the Gauss curvature flow with flat sides. J. reine angew. Math. 510, 187-227 (1999) · Zbl 0931.53031
[6] Firey, W.: Shapes of worn stones. Mathematica 21, 1-11 (1974) · Zbl 0311.52003
[7] C. Gerhardt, Existenz für kleine Zeiten bei Neumann Randbedingungen, Lecture Notes
[8] Gerhardt, C.: Hypersurfaces of prescribed curvature in Lorentzian manifolds. Indiana univ. Math. J. 49, 1125-1153 (2000) · Zbl 1034.53064
[9] Gerhardt, C.: Hypersurfaces of prescribed Weingarten curvature. Math. Z. 224, 167-194 (1997) · Zbl 0871.53045
[10] Gilbarg, D.; Trudinger, N. S.: Elliptic partial differential equations of second order. Grundlehren math. Wiss. 224 (1983) · Zbl 0562.35001
[11] Ivochkina, N. M.; Ladyženskaja, O. A.: Estimation of the second derivatives on the boundary for surfaces evolving under the action of their principal curvatures. Algebra i analiz 9, 30-50 (1997)
[12] Ladyženskaja, O. A.; Solonnikov, V. A.; Ural’zeva, N. N.: Linear and quasilinear equations of parabolic type. Transl. math. Monographs 23 (1967)
[13] Lieberman, G. M.: Second order parabolic differential equations. (1996) · Zbl 0884.35001
[14] Lions, P. -L; Trudinger, N. S.; Urbas, J. I. E: The Neumann problem for equations of Monge--Ampère type. Comm. pure appl. Math. 39, 539-563 (1986) · Zbl 0604.35027
[15] Schnürer, O. C.: The Dirichlet problem for Weingarten hypersurfaces in Lorentz manifolds. Math. Z. 242, 159-181 (2002) · Zbl 1042.53026
[16] Urbas, J.: Weingarten hypersurfaces with prescribed gradient image. Math. Z. 240, 53-82 (2002) · Zbl 1130.35341
[17] Urbas, J.: The second boundary value problem for a class of Hessian equations. Comm. partial differential equations 26, 859-882 (2001) · Zbl 1194.35158
[18] Urbas, J.: Oblique boundary value problems for equations of Monge--Ampère type. Calc. var. Partial differential equations 7, 19-39 (1998) · Zbl 0912.35068
[19] Urbas, J.: On the second boundary value problem for equations of Monge--Ampère type. J. reine angew. Math. 487, 115-124 (1997) · Zbl 0880.35031